Trudy Matematicheskogo Instituta imeni V.A. Steklova
General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Trudy Mat. Inst. Steklova:

Personal entry:
Save password
Forgotten password?

Trudy Mat. Inst. Steklova, 2018, Volume 301, Pages 225–240 (Mi tm3911)  

This article is cited in 3 scientific papers (total in 3 papers)

On the variational approach to systems of quasilinear conservation laws

Yu. G. Rykov

Keldysh Institute of Applied Mathematics, Russian Academy of Sciences, Miusskaya pl. 4, Moscow, 125047 Russia

Abstract: The paper contains results concerning the development of a new approach to the proof of existence theorems for generalized solutions to systems of quasilinear conservation laws. This approach is based on reducing the search for a generalized solution to analyzing extremal properties of a certain set of functionals and is referred to as a variational approach. The definition of a generalized solution can be naturally reformulated in terms of the existence of critical points for a set of functionals, which is convenient within the approach proposed. The variational representation of generalized solutions, which was earlier known for Hopf-type equations, is generalized to systems of quasilinear conservation laws. The extremal properties of the functionals corresponding to systems of conservation laws are described within the variational approach, and a strategy for proving the existence theorem is outlined. In conclusion, it is shown that the variational approach can be generalized to the two-dimensional case.

Funding Agency Grant Number
Russian Science Foundation 14-21-00025
This work is supported by the Russian Science Foundation under grant 14-21-00025.


Full text: PDF file (252 kB)
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2018, 301, 213–227

Bibliographic databases:

UDC: 517.956
Received: September 20, 2017

Citation: Yu. G. Rykov, “On the variational approach to systems of quasilinear conservation laws”, Complex analysis, mathematical physics, and applications, Collected papers, Trudy Mat. Inst. Steklova, 301, MAIK Nauka/Interperiodica, Moscow, 2018, 225–240; Proc. Steklov Inst. Math., 301 (2018), 213–227

Citation in format AMSBIB
\by Yu.~G.~Rykov
\paper On the variational approach to systems of quasilinear conservation laws
\inbook Complex analysis, mathematical physics, and applications
\bookinfo Collected papers
\serial Trudy Mat. Inst. Steklova
\yr 2018
\vol 301
\pages 225--240
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\jour Proc. Steklov Inst. Math.
\yr 2018
\vol 301
\pages 213--227

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. I. Aptekarev, Yu. G. Rykov, “Variational principle for multidimensional conservation laws and pressureless media”, Russian Math. Surveys, 74:6 (2019), 1117–1119  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. Yu. G. Rykov, “Extremal properties of the functionals connected with the systems of conservation laws”, Math. Montisnigri, 46 (2019), 21–30  crossref  isi
    3. Yu. G. Rykov, “Variational Formulation of the Problem of Finding Generalized Solutions for Quasilinear Hyperbolic Systems of Conservation Laws”, Math. Notes, 110:6 (2021), 972–975  mathnet  crossref  crossref
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:139
    Full text:2
    First page:12

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021